MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 25MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 25MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72204392
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that during posterior lateral corner surgery the screw broke into small pieces inside the joint.The broken pieces were removed with forceps.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: one 72204392 6x25mm biosure regenesorb screw was used for treatment but was not returned for evaluation.Due to product unavailability investigation was limited.If further information becomes available, the complaint may be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue and patient condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1.Adherence to the instructions for use recommendations.2.Use of other than recommended prep instrument size or types.3.Getting entangled with other instruments or devices.4.Stripping or over-torque.5.Damaged prep instruments.6.Unexpected bone density/condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿use of a driver other than the appropriate biosure driver may result in breakage of the screw.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.The biosure tap is recommended for use with bone-tendon-bone grafts prior to inserting the interference screw.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
SCREW BIOSURE REGENESORB 6MM X 25MM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9748563
Report Number1219602-2020-00401
Device Sequence Number1299809
Product Code GAT
UDI-Device Identifier00885554036688
UDI-Public00885554036688
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model Number72204392
Device Catalogue Number72204392
Device Lot Number50759569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR